Permutation groups and derangements of odd prime order

Timothy C. Burness, Michael Giudici

    Research output: Contribution to journalArticlepeer-review

    2 Citations (Scopus)


    Let G be a transitive permutation group of degree n. We say that G is 2′-elusive if n is divisible by an odd prime, but G does not contain a derangement of odd prime order. In this paper we study the structure of quasiprimitive and biquasiprimitive 2′-elusive permutation groups, extending earlier work of Giudici and Xu on elusive groups. As an application, we use our results to investigate automorphisms of finite arc-transitive graphs of prime valency.

    Original languageEnglish
    Pages (from-to)102-130
    Number of pages29
    JournalJournal of Combinatorial Theory. Series A
    Publication statusPublished - 1 Oct 2017


    Dive into the research topics of 'Permutation groups and derangements of odd prime order'. Together they form a unique fingerprint.

    Cite this